MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NATURAL¿ NON-ADHESIVE MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 NATURAL¿ NON-ADHESIVE MALE EXTERNAL CATHETER
Model Number 38304
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the male external catheters were hard to remove, sometimes it got tight on the user.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "mechanical failure".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "description/indication: the natural¿ catheter is a non adhesive, all-silicone male external catheter designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precautions: do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for periods longer than 24 hours may increase the risk of complications.Applying strap tightly may cause injury to the penis from decreased circulation.Keep strap clean and dry.Directions: to apply catheter 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) unroll catheter over penis.4) gently wrap strap over catheter around penis and secure with hook and loop closure.Ensure strap remains over catheter sheath.(to maintain hook and loop closure function, keep hook and loop closed when strap is not in use.) important: to avoid injury, do not overtighten strap.5) connect to drainage device.To remove catheter 1) remove strap by separating hook and loop closure.2) gently roll catheter off the penis.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
NATURAL¿ NON-ADHESIVE MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14205300
Report Number1018233-2022-02965
Device Sequence Number17252232
Product Code NNX
UDI-Device Identifier00801741071256
UDI-Public(01)00801741071256
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number38304
Device Catalogue Number38304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale